Ask The Doctor > Questions & Answers > I am on birth control pills and an antibiotic I

I am on birth control pills and an antibiotic I

Patient: I am on birth control pills and an antibiotic. I know that antibiotics can affect you while on birth control. Does the mean when I take the pills that give me my period, that I won’t get my period?

 

 

Symptoms: Birth control

 

 

Doctor: Hello,Thanks for the query.It is indeed true that the antibiotics can interfere with the effectiveness of the co ntraception. It is in the context that it will cause a failure of the contraception and can lead to a pregnancy. This can make you miss the periods. But it may not as such cause delayed cycles when used with the emergency pillsHope this was helpful.Regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment